LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Anyone get heart palps/pulse racing with bactrim?

 - UBBFriend: Email this page to someone!    
Author Topic: Anyone get heart palps/pulse racing with bactrim?
MurphyNC
LymeNet Contributor
Member # 15275

Icon 1 posted      Profile for MurphyNC     Send New Private Message       Edit/Delete Post   Reply With Quote 
I added it a week ago and I've been getting heart palpitations... its keeping me awake and restless @ night and uncomfortable during the day.

Sometimes I feel like I'm on speed or something, but physically I have no energy, talk about frustrating.
Could it be a herx or side effect?

Anyone experiences with this?
tia,

Posts: 108 | From Raleigh, NC | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
Bactrim can cause insomnia and anxiety. These are listed side effects.

The heart palpitations concern me. I'm wondering if a call to your doc is in order since this is not a listed side effect.

I had no side effects from this drug and it cleared my babesiosis. However, you are obviously having some problems with it.

Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
seekhelp
Frequent Contributor (5K+ posts)
Member # 15067

Icon 1 posted      Profile for seekhelp     Send New Private Message       Edit/Delete Post   Reply With Quote 
TF, you had no side effects whatsoever? No powerful herxes? You must have great detox genes!!!
Posts: 7545 | From The 5th Dimension - The Twilight Zone | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had no side effects, but as soon as I started taking it, I got a 48 hour sick time every Friday evening to Sunday evening, just like clockwork. The sick time was horrible--total depression, total fatigue, didn't talk, walk, move, eat, etc.

But, when I reported this to my lyme doc a month later, he added artimesinin to encompass the sick time. I took it Friday morning through Sunday night.

The first weekend with the art, the sick time was cut down to 6 hours instead of 48. And, it was much milder. It was like a miracle. Each weekend got less and less. Then it went to every other weekend until it finally stopped.

My doc says babs has a 7 day cycle and a 14 day cycle and that's what I was experiencing--a babesia flare. I had never had anything like this sick time before starting bactrim DS.

Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
seekhelp
Frequent Contributor (5K+ posts)
Member # 15067

Icon 1 posted      Profile for seekhelp     Send New Private Message       Edit/Delete Post   Reply With Quote 
That symptom severity graph I posted a while back showed inconsistent flares, not weekly, bi-weekly, monthly, etc. I'd love to see a real consistent trend to give myself more assurance.

I've heard so many things about Babs..every 7 days, 14 days, 2 days, 4 days, and more on LN. Maybe i have a strain that just plays whenever it wants. [Smile]

Posts: 7545 | From The 5th Dimension - The Twilight Zone | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
zil
LymeNet Contributor
Member # 12048

Icon 1 posted      Profile for zil     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've had no problems with bactrim. In fact on the 3rd day my joint pain was almost gone. Muscle stiffness improved also. It's helping something.
Posts: 383 | From Ar | Registered: May 2007  |  IP: Logged | Report this post to a Moderator
losferwrds
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
Tacychardia and Anxiety within 2 hours of the first pill, tried it for 2 weeks thinking it would subside. 4 hours of sleep at night, 100+ bpm heart rate constantly Quit taking it
IP: Logged | Report this post to a Moderator
Hoosiers51
Frequent Contributor (1K+ posts)
Member # 15759

Icon 1 posted      Profile for Hoosiers51     Send New Private Message       Edit/Delete Post   Reply With Quote 
I got that on one of the first nights...my bp was up to like 140, which has never happened. I stayed on it though, and it was okay after that.

Don't necessarily follow my example though, in case it's dangerous, but that's what I did at least. I might as well share the info, though I'm not exactly telling you to do what I did.

Posts: 4590 | From Midwest | Registered: Jun 2008  |  IP: Logged | Report this post to a Moderator
ElaineC
LymeNet Contributor
Member # 9857

Icon 1 posted      Profile for ElaineC     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had very high BP and tachycardia on Bactrim also - ended up in ER after 3 weeks on it and haven't taken it since - it has been a wonder drug for others though!
Posts: 261 | From Herx-ville!! | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
bncrump
LymeNet Contributor
Member # 20374

Icon 1 posted      Profile for bncrump     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had insomnia the first few days of taking Bactrim as well. Since then, I have been okay. I have been on it for about a month.

I am also having heart palpitations. No anxiety really, just heart palps. They come and go and for the most part are not an issue.

Are you drinking any caffine? I had a soda the other day and that made them worse. I carry my Ativan in my purse, just in case. That usually quiets things down.

Good luck. And yes, I am herxing from the Bactrim as well. Taking it for Bart but who knows? Might have Babs too, even though I don't think so.

Posts: 114 | From Atlanta, GA | Registered: May 2009  |  IP: Logged | Report this post to a Moderator
MurphyNC
LymeNet Contributor
Member # 15275

Icon 1 posted      Profile for MurphyNC     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks everyone,

Yesterday by 1 pm I had flu-like symptoms with a temp at a whopping 97.2, got twitchy, dizzy and so profoundly tired that I went to bed for a nap. Woke up @ 5 pm drenched with sweat, showered, ate and back to sleep by 10 pm, slept like a baby last night and today I feel brand new. I took my PM and AM doses and I'm totally fine now.

This disease is so bizarre.

I'm hoping that was a herx and this misery is worth it and is killing those bugs!
Thanks again, sometimes it's just reassuring to hear from others that are going through the same thing,

Posts: 108 | From Raleigh, NC | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
bncrump
LymeNet Contributor
Member # 20374

Icon 1 posted      Profile for bncrump     Send New Private Message       Edit/Delete Post   Reply With Quote 
Sounds like a herx...glad you are feeling better!

Keep us posted!

Posts: 114 | From Atlanta, GA | Registered: May 2009  |  IP: Logged | Report this post to a Moderator
losferwrds
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
Tacychardia and Anxiety within 2 hours of the first pill, tried it for 2 weeks thinking it would subside. 4 hours of sleep at night, 100+ bpm heart rate constantly Quit taking it
IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.